Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 56, NWS Key West, FL

December 5, 2016

NWS Key West, FL issued this small craft advisory at Dec 5, 2016, 4:09 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 4:09 AM EST (09:09 UTC)
Expired
Dec 6, 2016, 5:00 AM EST
In force
25 hr
Issued by
NWS Key West, FL

The text

As transmitted.

171 
WHUS72 KKEY 050909
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
409 AM EST MON DEC 5 2016

GMZ052>055-072>075-051530-
/O.EXP.KKEY.SC.Y.0055.000000T0000Z-161205T0900Z/
/O.NEW.KKEY.SC.Y.0056.161205T0909Z-161205T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
409 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE
  STRAITS OF FLORIDA TODAY.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE LOWER
  STRAITS OF FLORIDA THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
3 follow-up statements
602 
WHUS72 KKEY 051447
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
947 AM EST MON DEC 5 2016

GMZ052>055-072>075-052200-
/O.EXT.KKEY.SC.Y.0056.000000T0000Z-161205T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
947 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE 
  STRAITS OF FLORIDA TODAY. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE LOWER 
  STRAITS OF FLORIDA THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

BWC
209 
WHUS72 KKEY 051922
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
222 PM EST MON DEC 5 2016

GMZ052>055-072>075-060330-
/O.EXT.KKEY.SC.Y.0056.000000T0000Z-161206T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
222 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS EVENING...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE 
  STRAITS OF FLORIDA TODAY. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE LOWER 
  STRAITS OF FLORIDA THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

BWC
077 
WHUS72 KKEY 060318
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1018 PM EST MON DEC 5 2016

GMZ052>055-072>075-061000-
/O.EXT.KKEY.SC.Y.0056.000000T0000Z-161206T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1018 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS WILL SLACKEN TO NEAR 15 KNOTS
  BY MORNING. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN PORTIONS OF THE
  GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 9:48 PM EST, 6 hours 21 minutes earlier.

Area forecast discussion, Dec 4, 9:48 PM EST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Key West FL
948 PM EST Sun Dec 4 2016

.DISCUSSION...In the middle and upper levels(700-200 mb), latest
available IR satelitte imagery overlaid with model streamline
analysis as of 900 pm depict deep low amplitude troughing across the
entire Central and Western Conus, with a developing cold middle and upper
level low pressure system in the Rio Grande Region of Northern Old
Mexico. This feature trails a sharp trough axis well to the SW into
the Eastern Tropical Pacific to near 17 North 115 West. A deep middle
and upper southwest flow flanks the eastern side of this trough,
transporting some middle level PVA lobes at 500 mb up from SW Mexico
northeastward, with one decent lobe of vorticity and associated
lightning now crossing Pinar Del Rio Cuba just SW of the Florida
Straits.

At the surface and in the lower to middle levels,(Surface to 700 mb),
latest available marine and land surface observation and analysis
overlaid with IR satelitte imagery as of 900 pm detail the center of
1025 mb surface ridging located over NE North Carolina. Well to the
SW of that, an area of low pressure is deepening along a cold front
in the Western Gulf Of Mexico. The 00Z evening sounding illustrated a
veering lower to middle level troposphere with some moisture below
800 mb with dry air above that and total columnar PWAT at 1.51
inches. Only weak directional and speed shear was evident.

.CURRENTLY...As of 900 pm. skies are mostly cloudy owing to lower
cumulus advecting from the SE and middle altocumulus from the SW
associated with an approaching middle level disturbance over Western
Cuba. Temperatures and humidity levels are not comfortable for this
time of year across the islands, averaging in the Upper 70s with
dewpoints in the middle 70s. Key West radar detects a broken band of
showers over the far SW Florida Straits attm. C-man stations along
the Florida Reef are recording SE winds between 15 and 20 knots, near
15 knots at Smith Shoal Light and in Florida Bay, and near 15 mph
over the Keys.

.SHORT TERM...Overnight, middle level height falls expected across SE
Gulf Of Mexico and South Florida and the Florida Keys. This will
occur as the aforementioned strong closed middle and upper level low
pressure system moves NE across the Lone Star State. 00Z GFS
initializes well the 500 mb vorticity now over Pinar Del Rio,
bringing it NE overnight, reaching near the Lower Keys by daybreak.
In the lower levels, model forecast soundings illustrate good lower
level confluence, with PWAT rising to between 1.85 inches per ECMWF
and 2.00 inches per 12Z GFS. As such, will raise shower chances into
the scattered coverage arena and add isolated thunderstorms. This
action was already performed on an earlier evening update.

&&

.MARINE...The surface ridge over NE North Carolina and the developing
low over the Western Gulf will continue to drive near breezy to
breezy conditions across all waters overnight, with SCA conditions
continuing across the Florida Straits.

&&

.AVIATION...VFR is expected to prevail at EYW & MTH through the next
24 hours, though some brief MVFR ceilings are not out of the
question early this morning, with the greatest potential between
8-16z. Increasing moisture out of the south will bring the
opportunity for vicinity showers. Expect moderate breezes out of the
ESE to continue.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory overnight GMZ052>055- 072>075.

&&

Public/Marine/Fire...Futterman
Aviation/Nowcasts....MCLOVIN
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 4, 5:37 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
537 AM EST SUN DEC 4 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
537 AM EST SUN DEC 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES IN EFFECT FOR THE STRAITS OF FLORIDA AND THE
DEEPER WATERS OF THE SOUTHEASTERN GULF OF MEXICO DUE TO EAST WINDS
NEAR 20 KNOTS. ADVISORIES WILL LIKELY PERSIST FOR THE STRAITS OF
FLORIDA INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR THE STRAITS OF FLORIDA
MONDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.